| THIS MESSAGE BOARD IS NO LONGER ACTIVE.
TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE |
| | Imitrex and rebound headaches
Imitrex and rebound headaches
[ Back to Messages
Posted by Maggie
on October 20, 2000 at 19:40:03:
My neurologist has told me that if I take Imitrex more than 3 times a week, I will get rebound headaches
from it. Unfortunately, it's the only medicine so far that works for me with minimal side effects.
I'm having 4-6 headaches a week these days and want to use it for every headache. He seems to
think that I should treat only three of the headaches with Imitrex and go to bed with a narcotic painkiller
for the other 2-3 headaches. Unfortunately, I work full-time and have other obligations and don't want
to take to my bed for 2-3 days a week! Has anyone else been told this about Imitrex by their doctor?
I quit using Imitrex for a month at his direction, was on Medrol (a steroid) for one week with no headache,
but as soon as the Medrol was out of my system, the headaches returned to their same frequency.
The doctor now wants me to go on a daily dose of Topomax, an anti-convulsant, which according to
user reports has several unpleasant side-effects - sleep interference, weight gain, confusion,
difficulty talking and concentrating, numbness in hands and face, kidney stones. It seems
to me that taking Imitrex daily would be less harmful than this. Has anyone else experience a similar
All times are GMT -7. The time now is 07:29 AM.
Site owned and operated by HealthBoards.comô
Do not copy or redistribute in any form!